Jump to content
CrazyBoards.org

Recommended Posts

After 12 years of un controlled bipolar 2 and anxitey I've decided to stop resisting medications and get a cocktail going I know now that I actually need ( while I always knew I was just to anxious to take it). The last few years have been unpleasant to say the least and I'm currently on disability.

Anyone have existing expirence with divalproex? Any horrying side effects? Im at a very good weight of 190lbs 6"2 but can't gain any weight due to a haitus hernia and sever GERD. Do you gain a ton of weight? I've become quite medication phobic over the last several years.

Once my mood is stabilized on the  divalproex I beileve the plan is to add in Zoloft for GAD/panic/OCD that has quite simply crippled me since I was ten years old. 

Over the years I had tried so many anti depressants I can't remeber them all. Most made me go crazy so I'm assuming that's whs manic episodes. Hopefully that doesn't happen when the two Meds are combined. Anyone take both an anti depressant with mood Stabilizer.

To be quite honest I take my first divalproex tonight and the anxitey from knowing that makes me want to vomit.

i also take 1.5 mgs clonazepam a day I just thought I would add. 

 

 

Link to comment
Share on other sites

    It's been awhile since I was on it, but what I remember is that it really quieted my mind down, but it did it too much and I felt like a zombie, as I would just sit there and stare at the walls.  I just couldn't concentrate on anything.  My pdoc kept increasing it because my blood levels were low. I think she was straight out of school, and I was able to find another pdoc, and he put me on a whole different class of drugs.

Link to comment
Share on other sites

2 minutes ago, dilemma said:

    It's been awhile since I was on it, but what I remember is that it really quieted my mind down, but it did it too much and I felt like a zombie, as I would just sit there and stare at the walls.  I just couldn't concentrate on anything.  My pdoc kept increasing it because my blood levels were low. I think she was straight out of school, and I was able to find another pdoc, and he put me on a whole different class of drugs.

Thanks for the input, I could use my mind to be quieted down for sure. How I feel these days and the craziness that's going on id take being a zombie over it.

Edited by Chrisja1987
Link to comment
Share on other sites

I took Depakote twice, for many years each time, as a prophylactic for migraine. So we were interested in a different mechanism, and it never affected my mood anyway. It did kill my libido dead, but it worked for headaches. Then it pooped out for good.

We didn't take levels for this particular use of Depakote, and I never felt like I was a zombie.  I was on the same amount mg-wise as people using it for BP.

I did have weight problems. First I would lose a ton of weight (yay!), then the weight would slowly come back (boo!). Some people gain weight on it. Some don't.

Link to comment
Share on other sites

I took it for a couple of years (I'm bipolar) and I don't remember having any significant weight problems with it. Maybe five pounds? But I'm female and a LOT smaller than you, and I wasn't in any state of mind to exercise or mind my diet. I stopped taking it eventually in favor of lithium, because it flattened me out too much, but I think that may have been because I was coming out of a depressive episode and I'm not sure how it works for depression. I will say I had no manias while I was on it.

Link to comment
Share on other sites

Currently taking it for BP2. Started at 500 mg of the ER version, and slowly worked my way up to 1,000 mg over maybe 7 or 8 months. I definitely quiets my brain down, and the first two weeks after a dose increase I am generally a little more tired than usual, but thats all transient and seems to fade over time. I haven't gained any weight on it, but that varies from person to person. I've read that the ER version (not the DR) is easier on the stomach, and tends to cause less weight gain and nausea. I've also read that there is a threshold where your appetite increases, thus resulting in weight gain. Apparently its somewhere around 1,500 mg. Thats anecdotal, though.

 

PS - Here's a really good article written by an expert in mood disorders.

Link to comment
Share on other sites

1 hour ago, mjs190 said:

TCurrently taking it for BP2. Started at 500 mg of the ER version, and slowly worked my way up to 1,000 mg over maybe 7 or 8 months. I definitely quiets my brain down, and the first two weeks after a dose increase I am generally a little more tired than usual, but thats all transient and seems to fade over time. I haven't gained any weight on it, but that varies from person to person. I've read that the ER version (not the DR) is easier on the stomach, and tends to cause less weight gain and nausea. I've also read that there is a threshold where your appetite increases, thus resulting in weight gain. Apparently its somewhere around 1,500 mg. Thats anecdotal, though.

 

PS - Here's a really good article written by an expert in mood disorders.

Thanks for all that information. Yeah I hear you how it's hard on the stomach. I have CRAZY gerd and I'm at a great weight for my height. I took this in the instant version for 7 days the heartburn got so bad I was having swollowing problems. It sucks because yeah it quieted down my messed up mind at only 250 mgs.

im going inpatient so they can sort the mess that is me out hopefully  after Christmas so I'll ask about the ER version as I did like the med.

 

you have any liver problems from it?

Link to comment
Share on other sites

  • 4 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...